By Anonymous - 24/04/2015 15:18 - United States

Today, the pills my doctor prescribed for my extremely painful period cramps apparently have a side effect; excruciatingly painful cramps. I feel like I'm being repeatedly stabbed in the ovaries with a rusty fork. FML
I agree, your life sucks 32 048
You deserved it 2 416

Add a comment

You must be logged in to be able to post comments!

Top comments

Maybe go back and ask if he can prescribe anything else because it's not working for you. Tell him what's wrong and that you can't take it and see if he'll switch it with something else. Good luck op.

A pill that causes more of the symptom it's supposedly treating is obviously not the right one for you. Get another prescription!

Comments

Ouch! I hope you can find something that works.,

Paracetamol and going on the POP can help, but it might take a few months before OP is saved from the pain.

This is a repost X(

If you can go on birth control I'd recommend it. It can help to lighten your symptoms and overall period.

I'm with Tripping. I'm not a lady type, but I'm familiar with stomach pain. Either birth control or prednisone may help. I feel for you, OP. :(

I feel your pain

how o.O you are a guy..

Me too. I had to go on the pill because of horribly painful & irregular periods. They told me a cyst on my ovary was probably bursting too. But every period was so excruciating I had to take Tylenol 3's. I know exactly what op means when she says she feels like she's being stabbed in the ovary with a rusty fork. Op: go to the doctor and ask for a new prescription, but in the meantime go to the pharmacy and you can buy Tylenol 1's with codeine (at least you used to be able to without a prescription) if not, than ask your doctor for a few Tylenol 3's in case the new prescription doesn't work, or causes the same side effects. Good luck op!

krazayman 18

man and i really think i feel it because of the way she described it

Wait so a side effect of something to stop terrible cramps...is terrible cramps...they really didn't think that through and that must suck OP.

Just like those medications that are supposed to treat depression which have "suicidal thoughts" as a side effect..

"Side effects include ,but are not limited to; worse symptoms , death or dismemberment." - double speed at the end of the commercial.

It's annoying, but pretty much all anti-depressants have that possible side effect. :/ Been there, done that. I've spent years just trying to get one that works. Finally found one at least!

Pharmkitty 11

It's generally just in adolescents that suicidal thoughts are a problem with anti-depressants. That's not a side effect in older adults.

My doctor gave me medication called ponstan which has a side effect of possible stomach olsers and causes extreme pain. Like wow dude, this is so much better then cramps.

Adults can have problems with suicidal thoughts because of anti-depressants. I know from experience - both me and my sister have marks on our arms thanks to anti-depressants.

#7, The one reason why my doctor told me that depressants could potentially cause suicidal thoughts is because they are supposed to give you more energy. With that you could have the idea to go through with suicide.

At the start anti depressants can cause a deepening of the depression before causing an improvement. It's a hard few weeks but it's much better if you can get through it. Just takes the brain time to adjust to the chemicals flowing differently

#7 I had that problem with my birth control. I had to stop taking that medication and take anxiety/anti-depressant pills because of it.

#67 was it depo? That shit is sent straight from hell. I had violent mood swings on it and i finally said enough when my dr was gonna put me on prozac.

Maybe go back and ask if he can prescribe anything else because it's not working for you. Tell him what's wrong and that you can't take it and see if he'll switch it with something else. Good luck op.

aishah77 21

Awww OP period cramps are the worst I feel your pain

Yeah I'm on my period to but I suffer from extreme moodiness....

TMI there. Whole world ain't gotta know you're bleeding.

?? didn't know that we were in middle school and this was a big thing. the whole world new that op was bleeding. but I see how that is tmi haha wasn't thinking.

Oh I got a cut. I'm bleeding. TMI. TMI!

A pill that causes more of the symptom it's supposedly treating is obviously not the right one for you. Get another prescription!

You might have PCOS. When I was younger I used to experience severe cramps to the point I found it hard to walk. Research the symptoms and if you can relate to a lot maybe I talk to your doc :)

Or endometriosis. I would look into both, OP. I have it, and it has caused some of the worst pain I've ever felt in my whole life. I hope you find a solution. Those kinds of things can be so frustrating.

One word: Midol

4 words: Mido and heating pads.

don't forget water, ginger mint tea, chamomile tea, warm blankets, light stretching to loosen up the area and relax tense muscles, and eating foods without sodium.

If OP was on prescription meds for the pain, chances are Midol isn't gonna touch it.

Oh, I feel bad for you, but apparently exercise can reduce cramp pain, especially squats

Why am I getting down voted?

Because no one wants to exercise when they're in pain. If I tried exercising on my period I'd probably throw up, I can barely walk without Advil.